Recent Blog Articles

Heart Health

Arthritis pain relief while taking warfarin

November 19, 2015

Ask the doctor

Q. I take warfarin for my atrial fibrillation. I know it can increase the risk of bleeding. Is it okay for me to take ibuprofen for my arthritis?

A. In general, you should avoid ibuprofen—which is sold as Advil, Motrin, and generics—while taking warfarin, because taking them together may further increase your risk of bleeding.

To continue reading this article, you must log in.

Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.

  • Research health conditions
  • Check your symptoms
  • Prepare for a doctor's visit or test
  • Find the best treatments and procedures for you
  • Explore options for better nutrition and exercise
Learn more about the many benefits and features of joining Harvard Health Online »

I'd like to receive access to Harvard Health Online for only $4.99 a month.

Sign Me Up

Already a member? Login ».

Disclaimer:

As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.